Texas, 2012Drought in Texas, November 13 to 30, 2012
November 13 to 30, 2012 · NWS FWD · 8 events in 8 counties and zones
With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $16,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 12, 11:26 PM CST, 34 minutes earlier.
Area forecast discussion, Nov 12, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 PM CST MON NOV 12 2012
.AVIATION...
/6Z TAFS/
NO CHANGES TO THE PREVIOUS SET OF TAFS OTHER THAN TO INCLUDE THE
HIGH CLOUDS STREAMING IN FROM THE WEST. NEAR CALM WINDS EXPECTED
TONIGHT WITH A GRADUAL SHIFT TO THE EAST AND SOUTHEAST DURING THE
MORNING HOURS TUESDAY. VFR CONDITIONS EXPECTED THROUGH THE PERIOD
WITH NO SIGNIFICANT AVIATION CONCERNS DURING THE NEXT 30 HOURS.
DUNN
&&
.PREV DISCUSSION... /ISSUED 319 PM CST MON NOV 12 2012/
IT HAS BEEN A QUIET DAY ACROSS NORTH AND CENTRAL TEXAS AND THE
QUIET WEATHER WILL PREVAIL THROUGH THE WEEKEND. AT THE SURFACE...HIGH
PRESSURE IS CURRENTLY CENTERED OVER EASTERN OKLAHOMA RESULTING IN
MOSTLY NORTH TO NORTHEAST WINDS ACROSS THE REGION. TEMPERATURES
HAVE REACHED THE 50S THIS AFTERNOON BUT WILL DROP INTO THE MID 20S
TO LOWER 30S OVERNIGHT. CONDITIONS WILL BE CONDUCIVE TONIGHT FOR
GOOD RADIATIONAL COOLING DUE TO CLEAR SKIES AND CALM/LIGHT
WINDS. NEARLY ALL OF THE REGION WILL FALL TO OR BELOW FREEZING AND
WILL ISSUE A FREEZE WARNING TONIGHT FOR LOCATIONS ALONG AND SOUTH
OF A GOLDTHWAITE TO FORT WORTH TO PARIS LINE. AREAS NORTHWEST OF
THIS LINE WILL SEE SOME OF THE COLDEST TEMPERATURES IN THE REGION
BUT THESE LOCATIONS HAVE ALREADY FALLEN BELOW FREEZING A FEW TIMES
SINCE THE BEGINNING OF OCTOBER /INCLUDING THIS MORNING/.
TEMPERATURES IN THE IMMEDIATE DFW METROPLEX WILL LIKELY REMAIN
JUST ABOVE FREEZING BUT OUTLYING AREAS SHOULD FALL TO OR BELOW
FREEZING. ELSEWHERE...THIS WILL BE THE FIRST FREEZE OF SEASON.
THERE IS A LITTLE CONCERN THAT IF THE WINDS REMAIN AROUND 5 MPH IN
THE SOUTHEASTERN COUNTIES...LOCATIONS EAST OF WACO AND SOUTH OF
TERRELL MAY NOT QUITE REACH FREEZING.
FOR THE REMAINDER OF THE WEEK...A SURFACE HIGH WILL REMAIN EAST
AND NORTHEAST OF THE REGION RESULTING IN EAST TO EVENTUALLY
SOUTHEAST WINDS. HOWEVER...MOISTURE RETURN WILL BE SCANT AS THE GULF
OF MEXICO REMAINS CLOSED OFF ALL WEEK DUE TO NORTHERLY SURFACE
WINDS. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE PLAINS
LATE TUESDAY/EARLY WEDNESDAY...BUT NO PRECIPITATION WILL OCCUR
WITH THIS FEATURE DUE TO THE LACK OF MOISTURE. ANOTHER UPPER LEVEL
TROUGH WILL MOVE THROUGH THE PLAINS ON FRIDAY WITH A THIRD TROUGH
EARLY NEXT WEEK. WITH THE MOISTURE REMAINING SCOURED OUT THIS
WEEK...THE FORECAST REMAINS DRY THROUGH THE WEEKEND. WE MAY GET
SOME MOISTURE RETURN EARLY NEXT WEEK BEFORE THE THIRD UPPER LEVEL
TROUGH. IN BETWEEN EACH SUCCESSIVE TROUGH...WEAK UPPER LEVEL
RIDGING WILL OCCUR.
WITH THE PATTERN OF SUCCESSIVE TROUGHS AND NEARLY PERSISTENT
SURFACE FEATURES THIS WEEK...NORTH AND CENTRAL TEXAS WILL SEE A
LITTLE BIT OF A WARM UP THIS WEEK BUT TEMPERATURES WILL REMAIN
BELOW NORMAL. TEMPERATURES DURING THE DAY WILL MOSTLY BE IN THE
60S WITH OVERNIGHT LOWS IN THE 30S. TEMPERATURES WILL WARM A
LITTLE MORE OVER THE WEEKEND AS A SLIGHTLY STRONGER UPPER LEVEL
RIDGE BUILDS OVER THE REGION. OVERALL...FELT THAT MOS GUIDANCE FOR
MUCH OF THE WEEK WAS A LITTLE TOO WARM AND UNDERCUT GUIDANCE FOR
THE MOST PART.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 33 60 34 63 38 / 0 0 0 0 0
WACO, TX 29 59 30 64 33 / 0 5 5 0 0
PARIS, TX 31 58 32 61 32 / 0 0 0 0 0
DENTON, TX 25 59 30 63 33 / 0 0 0 0 0
MCKINNEY, TX 26 58 31 62 33 / 0 0 0 0 0
DALLAS, TX 34 60 35 64 39 / 0 0 0 0 0
TERRELL, TX 29 59 32 62 34 / 0 0 0 0 0
CORSICANA, TX 32 60 35 63 35 / 0 5 5 0 0
TEMPLE, TX 29 59 31 65 34 / 0 5 5 0 0
MINERAL WELLS, TX 26 58 30 64 34 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM CST TUESDAY FOR TXZ095-104>107-
118>123-133>135-142>148-156>162-174-175.
&&
Hazardous weather outlook, Nov 12, 3:19 PM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CST MON NOV 12 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
319 PM CST MON NOV 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Hunt
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hunt forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
Drought, Delta
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
Drought, Johnson
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
Drought, Ellis
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Ellis forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
Drought, Mills
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
Drought, Hamilton
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
Drought, Hill
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hill forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
Drought, Coryell
- When
- November 13, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, November 13, 2012$80,000 · 1 event
- Marine Strong Wind in North Atlantic Coastal Waters, November 13, 2012$2,000 · 2 events
- Blizzard in Alaska, November 13, 20121 event
- High Wind in Alaska, November 13, 201256 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419761, 419762, 419763, 419764, 419765, 419766, 419767, 419768.